Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 312, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 13, 2021, 10:45 AM CDT for Greer County, Harmon County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 10:45 AM CDT (15:45 UTC)
- Expired
- Jun 13, 2021, 11:30 AM CDT
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Greer County, OK, Harmon County, OK
The radar
The Altus AFB radar (KFDR), 98 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 3.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2078 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -247 m²/s²
- 0-3 km storm-relative helicity
- -150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
901
WUUS54 KOUN 131545
SVROUN
OKC055-057-131630-
/O.NEW.KOUN.SV.W.0312.210613T1545Z-210613T1630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1045 AM CDT Sun Jun 13 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northeastern Harmon County in southwestern Oklahoma...
Central Greer County in southwestern Oklahoma...
* Until 1130 AM CDT.
* At 1044 AM CDT, a severe thunderstorm was located 8 miles northeast
of Vinson, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Mangum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3501 9985 3503 9983 3503 9978 3508 9978
3497 9942 3474 9959 3492 9988
TIME...MOT...LOC 1544Z 296DEG 18KT 3496 9973
HAIL...1.00IN
WIND...60MPH
$$
JP1 follow-up statement
421
WWUS54 KOUN 131605
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1105 AM CDT Sun Jun 13 2021
OKC055-057-131630-
/O.CON.KOUN.SV.W.0312.000000T0000Z-210613T1630Z/
Harmon OK-Greer OK-
1105 AM CDT Sun Jun 13 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT
FOR NORTHEASTERN HARMON AND CENTRAL GREER COUNTIES...
At 1105 AM CDT, a severe thunderstorm was located 10 miles east of
Vinson, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Mangum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3494 9980 3500 9977 3502 9974 3505 9969
3497 9942 3474 9959 3490 9980
TIME...MOT...LOC 1605Z 294DEG 14KT 3495 9968
HAIL...1.00IN
WIND...60MPH
$$
JPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 10:31 AM CDT, 14 minutes earlier.
Area forecast discussion, Jun 13, 10:31 AM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Norman OK 1031 AM CDT Sun Jun 13 2021 ...New UPDATE... .UPDATE... Issued at 1030 AM CDT Sun Jun 13 2021 Currently, an MCV associated with a mid-level shortwave embedded within a larger scale ridge is moving through parts of western OK and western north TX. These storms could produce some gusty winds and some small hail. Cloud cover should linger across most of the area, which will help to keep temperatures cooler than originally anticipated. Updated PoPs across the aforementioned area to reflect these showers. Bunker && .SHORT TERM... (Today and tonight) Issued at 236 AM CDT Sun Jun 13 2021 Convection to our west across the panhandles will continue to diminish this morning as it moves into portions of western Oklahoma and western north Texas. Will keep some low pops for the first part of the morning across the west. Some hints in some of the models that a residual circulation or weak MCV may linger across western Oklahoma today. This may provide just enough lift in a modestly unstable environment to produce some additional redevelopment across western Oklahoma and western north Texas this afternoon. High dewpoints will remain in place again today and will aid in producing heat indices of 100 to 105 across parts of southern Oklahoma and north Texas. Should remain below advisory criteria however. By this afternoon, additional storms are expected to develop across the higher terrain of eastern Colorado, which will then move south and east this evening. Currently it appears that this activity will remain west/northwest of the area. Will therefore keep Sunday night dry across the area. && .LONG TERM... (Monday through Saturday) Issued at 236 AM CDT Sun Jun 13 2021 Through much of the upcoming week, western ridge will build northward through the Rockies into the Plains with northerly mid- level flow across Oklahoma and north Texas. This is not very conducive for precip in our area. Otherwise, expect to see a gradual lowering of surface dewpoints, which will keep heat indices in check. It will remain hot however with temperatures remaining a bit above normal for mid June. By late this week the GFS brings a shortwave trough through the northern Plains, driving a surface front south into and through much of the area Friday into the weekend. This would bring a chance of rain and perhaps some cooler temperatures. However, the ECM which also has the shortwave moving east across the northern CONUS, stalls the front to our north across Kansas, keeping any precip chances out of the area, as well as any cooler temperatures. && .AVIATION... (12Z TAFS) Issued at 441 AM CDT Sun Jun 13 2021 VFR/low VFR ceilings expected this TAF period. Area of showers/storms will continue to move across portions of the area this morning with winds shifting after an outflow boundary moves through. Some uncertainty on how far rain will go so will continue to monitor radar trends and make any last minute adjustments to TAFs before sending. Additional showers/storms may develop this afternoon in parts of the area but chances too low for mention in TAFs. && .UPPER AIR... Issued at 128 PM CDT Sat Jun 12 2021 No upper air flights are planned at this time. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 90 68 92 68 / 30 30 0 0 Hobart OK 91 68 95 69 / 30 30 10 0 Wichita Falls TX 93 70 95 70 / 40 40 0 0 Gage OK 91 66 95 68 / 20 10 0 0 Ponca City OK 90 64 92 67 / 0 0 0 0 Durant OK 93 73 93 69 / 10 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...30 LONG TERM....30 AVIATION...25
Hazardous weather outlook, Jun 13, 8:19 AM CDT, 2 hours 26 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 819 AM CDT Sun Jun 13 2021 OKZ004>048-050>052-TXZ083>090-141330- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 819 AM CDT Sun Jun 13 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Thunderstorms will likely redevelop across portions of western and southwestern Oklahoma later this afternoon, and then move into north Texas this evening. A few strong thunderstorms will be possible, with small hail up to the size nickels and wind gusts exceeding 50 mph. Localized heavy rainfall may also result in minor flooding. .Heat: Heat index values will climb to between 100 and 105 degrees across western north Texas and portions of southern Oklahoma this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Chances for thunderstorms return to parts of northern Oklahoma late Friday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jun 13, 5:33 AM CDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
533 AM CDT Sun Jun 13 2021
OKZ023-027-035-037-038-044-131100-
Grady OK-Kiowa OK-Tillman OK-Cotton OK-Caddo OK-Comanche OK-
533 AM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR west central Grady...southeastern
Kiowa...northeastern Tillman...northwestern Cotton...Caddo and
Comanche Counties Until 600 AM CDT...
AT 532 AM CDT, strong thunderstorms were along a line extending from
near Albert to near Lake Ellsworth to near Chattanooga, moving east
at 40 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3489 9878 3511 9861 3540 9861 3533 9808
3470 9810 3468 9811 3468 9814 3465 9814
3435 9836 3447 9900
TIME...MOT...LOC 1032Z 288DEG 35KT 3528 9841 3479 9838 3445 9868
30Special weather statement, Jun 13, 7:16 AM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 716 AM CDT Sun Jun 13 2021 OKZ025-029-030-131245- Oklahoma OK-Pottawatomie OK-Cleveland OK- 716 AM CDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Oklahoma...west central Pottawatomie and northeastern Cleveland Counties Until 745 AM CDT... AT 715 AM CDT, a strong thunderstorm was located over northern Norman, moving northeast at 35 MPH. HAZARDS INCLUDE... Wind gusts to 40 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Southeastern Oklahoma City, Norman, Moore, Choctaw, Harrah, Pink, Stanley Draper Lake, Stella, Newalla, Lake Thunderbird and Little Axe. LAT...LON 3516 9741 3528 9752 3549 9722 3527 9706 TIME...MOT...LOC 1215Z 239DEG 31KT 3528 9737 JP
Special weather statement, Jun 13, 10:33 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1033 AM CDT Sun Jun 13 2021
OKZ021-033-034-131600-
Harmon OK-Beckham OK-Greer OK-
1033 AM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Harmon...
southwestern Beckham and northwestern Greer Counties Until 1100 AM
CDT...
AT 1032 AM CDT, a strong thunderstorm was located 7 miles northeast
of Vinson, moving southeast at 25 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
This storm will remain over mainly rural areas of northeastern
Harmon, southwestern Beckham and northwestern Greer Counties.
LAT...LON 3497 9993 3509 9985 3501 9955 3491 9960
3482 9969
TIME...MOT...LOC 1532Z 297DEG 20KT 3499 9979
JPThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:59 AM CDT | Special Weather Statement | OUN | Roger Mills | 46 min |
| Jun 13, 3:42 AM CDT | Special Weather Statement | OUN | Beckham, Custer, Greer, Harmon, Jackson, Roger Mills and 1 more | 48 min |
| Jun 13, 5:33 AM CDT | Special Weather Statement | OUN | Caddo, Comanche | 27 min |
| Jun 13, 7:16 AM CDT | Special Weather Statement | OUN | Cleveland | 29 min |
| Jun 13, 10:33 AM CDT | Special Weather Statement | OUN | Greer | 27 min |
| Jun 13, 11:33 AM CDT | Severe Thunderstorm Warning | OUN | Greer | 42 min |
| Jun 13, 12:04 PM CDT | Areal Flood Advisory | OUN | Greer | 3 hr |
| Jun 13, 12:14 PM CDT | Special Weather Statement | OUN | Greer | 31 min |
| Jun 13, 12:21 PM CDT | Special Weather Statement | OUN | Greer | 24 min |
| Jun 13, 12:42 PM CDT | Flash Flood Warning | OUN | Greer | 4 hr |
| Jun 13, 12:45 PM CDT | Special Weather Statement | OUN | Greer | 30 min |
| Jun 13, 1:11 PM CDT | Heat Advisory | OUN | Atoka, Bryan, Carter, Cleveland, Coal, Garvin and 9 more | 9 hr |
| Jun 13, 1:18 PM CDT | Special Weather Statement | OUN | Greer | 27 min |
| Jun 13, 1:21 PM CDT | Severe Thunderstorm Warning | OUN | Greer | 39 min |
| Jun 13, 1:57 PM CDT | Severe Thunderstorm Warning | OUN | Greer | 48 min |
| Jun 13, 2:40 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson | 65 min |
| Jun 13, 3:16 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 59 min |
| Jun 13, 4:03 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 42 min |
| Jun 13, 4:07 PM CDT | Special Weather Statement | OUN | McClain | 23 min |
| Jun 13, 4:24 PM CDT | Special Weather Statement | OUN | McClain | 36 min |
| Jun 13, 4:31 PM CDT | Special Weather Statement | OUN | Stephens | 29 min |
| Jun 13, 4:44 PM CDT | Areal Flood Warning | OUN | Greer | 2 hr |
| Jun 13, 4:46 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 44 min |
| Jun 13, 4:56 PM CDT | Special Weather Statement | OUN | Grady | 34 min |
| Jun 13, 5:06 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 39 min |
| Jun 13, 5:25 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 50 min |
| Jun 13, 5:34 PM CDT | River Flood Warning | OUN | Greer, Jackson | 2 hr |
| Jun 13, 5:42 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 33 min |
| Jun 13, 5:54 PM CDT | Special Weather Statement | OUN | Garvin | 36 min |
| Jun 13, 6:03 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain, Stephens | 42 min |
| Jun 13, 6:07 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 53 min |
| Jun 13, 6:11 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian | 36 min |
| Jun 13, 6:19 PM CDT | Special Weather Statement | OUN | Blaine | 26 min |
| Jun 13, 6:25 PM CDT | Special Weather Statement | OUN | Canadian | 35 min |
| Jun 13, 6:38 PM CDT | Areal Flood Advisory | OUN | Garvin, Grady, Stephens | 3 hr |
| Jun 13, 6:39 PM CDT | Severe Thunderstorm Warning | OUN | Grady, Stephens | 51 min |
| Jun 13, 6:43 PM CDT | Special Weather Statement | OUN | Murray | 32 min |
| Jun 13, 6:46 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Major | 44 min |
| Jun 13, 6:50 PM CDT | Special Weather Statement | OUN | Grady | 25 min |
| Jun 13, 6:56 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady | 49 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.